MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY FORCEPS; FLEXIBLE ENDOSCOPY BIOPSY FORCEPS

KARL STORZ SE & CO. KG BIOPSY FORCEPS; FLEXIBLE ENDOSCOPY BIOPSY FORCEPS
Model Number 28160ZJ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the date of this report the affected device was requested for further investigation, but not returned yet.
 
Event or Problem Description
It was reported that there was an issue with the product 28160zj - biopsy forceps, 1 mm, 30 cm.The device broke during surgery.According to the complaint description, one of the jaws of the biopsy forceps broke during ventriculostomy in the context of the management of a colloid cyst responsible for hydrocephalus.Broken jaw piece not found.At this stage, no complications for the patient.No clinical consequences.Internal reference number: (b)(4).
 
Event or Problem Description
Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
The affected device was received by the manufacturer october 7, 2022.Based on the initial investigation, the product history did not show any deviation and the product passed the final inspection.Also, by reviewing similar complaints and product history data, there is no indication of systematic error.
 
Additional Manufacturer Narrative
The compliant product was received on (b)(6) 2022.Visual examination of the affected device revealed that the forceps´ jaw broke off and the axle pin is bent.The broken joint is missing.Due to the deformed and bent axle pin, it is assumed that the device was subjected to high forces.Since this was manufactured in the year 2015 it is very likely that the sharp spoons have worn out due to the many uses over the last 7 years.Therefore, there is a high force effect during surgery while using the device, and causing damage or breakage due to cutting is no longer possible.This could have been prevented by a check before use as well as by a sharpening (maintenance) of the jaw parts.Based on the investigation results, the root cause of the reported issue can be traced back to a usage-related failure/maintenance-related failure.Internal karl storz reference number: (b)(4).

Brand Name
BIOPSY FORCEPS
Common Device Name
FLEXIBLE ENDOSCOPY BIOPSY FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
pascale bernard
boulevard de ratalens
saint-jean, 31240
FR   31240
MDR Report Key15523593
Report Number9610617-2022-00278
Device Sequence Number14086555
Product Code GWG
UDI-Device Identifier04048551097199
UDI-Public4048551097199
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28160ZJ
Device Catalogue Number28160ZJ
Device Lot NumberWU01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/07/2022
11/11/2022
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date10/28/2022
11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown